Signs of an Overdose

An overdose can happen in many ways, and they mostly are accidental. Green Mountain Treatment is a substance abuse treatment center New Hampshire families can count on for effective treatment when an overdose occurs. Modern medicine offers many great solutions to health problems. But addiction and accidental overdoses are serious side effects plaguing many communities in New England and elsewhere. When an overdose occurs, every second counts when it comes to getting help and saving a life. The signs of an overdose are not always apparent. The following information can help you to spot a potential overdose and get help quickly.

Overdoses Have Many Causes

An overdose of medication is something that happens almost always by accident. It might be something as simple as getting distracted and forgetting you just took your medication. That can lead to doubling the dosage by taking another round, and that might trigger an overdose. One of the more common substances involved in overdoses is opioid pain medications. Opioids are psychoactive substances extracted from the opium poppy. Heroin and morphine are common forms of opioids, but many have gotten addicted to prescribed forms of oxycodone and hydrocodone.

The World Health Organization says 275 million people around the globe used drugs at least once in 2016. About 34 million of those used opioids, and another 19 million opiates. That resulted in about 27 million people around the world suffering from addiction to opioids. It also caused about 450,000 overdose deaths. If you or a loved one needs help with addiction, please reach out to take part in our drug and alcohol rehab center programs in New Hampshire.

Different Signs of an Overdose for Different Substances

There are many substances that commonly cause overdoses, and the signs of them vary greatly. Someone who overdoses on a depressant will not show the same signs of an overdose as someone who overdosed on a stimulant. Someone who has overdosed on opioids or depressants often will show nearly opposite symptoms. Those often include a slowed heart rate, weak pulse, and cold, clammy skin. The symptoms can vary greatly when overdosing on a stimulant, depressant, or another type of drug. But the end result often is just as serious – potential death or permanent injury.

Common Signs of an Overdose

When an overdose situation is imminent, the victim often will show some common signs. Many of the more common signs of an overdose include:

  • Shallow breath
  • Weak pulse
  • Clammy skin
  • Dilated pupils

Most substances are either stimulants or depressants, and each produces different overdose symptoms. Someone suffering an overdose from a stimulant likely will show an increased heart rate and show signs of extreme agitation. They also may suffer from hypothermia due to elevated body temperature. Green Mountain Treatment Center has a drug and alcohol detox center in NH for safe and comfortable detox before it’s too late.

Help is a Phone Call Away

If you or someone you know is struggling with addiction or at risk of an overdose, Green Mountain Treatment Center in New Hampshire offers help. We are the New England area’s most advanced treatment center with 80 beds and a full range of detox treatments. We help with medical conditions while providing mental health therapy for holistic solutions for addiction and substance abuse issues.  With residential and outpatient programs available, we have programs with proven positive results for patients and their families. Contact us today for any questions about our addiction rehab programs. Begin your recovery today by calling 866.913.7957 .